Hail, Natrona
- When
- July 1, 10:20 AM MST to 10:30 AM MST
- Where
- Natrona County, 2.07 mi W of Evansville
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 42.869, -106.311
A severe thunderstorm produced quarter sized hail on the north side of Casper.
A severe thunderstorm moved through the city of Casper during the late morning hours producing brief heavy rain and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
A severe thunderstorm moved through the city of Casper during the late morning hours producing brief heavy rain and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 1, 2:06 AM MST, 8 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 306 AM MDT FRI JUL 1 2011 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT PRECIPITATION IS ENDING OVER JOHNSON COUNTY AS THE LAST BIT OF SIGNIFICANT DYNAMIC FORCING MOVES OFF INTO THE PLAINS THIS MORNING. COOLER AND DRIER AIR WILL SETTLE IN OVER MUCH OF THE AREA TODAY. THIS WILL INHIBIT CONVECTION OVER MOST OF THE CWA WITH A FEW AFTERNOON SHOWERS OR THUNDERSTORMS POSSIBLE OVER THE BIGHORNS AND JOHNSON COUNTY AS WEAK INSTABILITY LINGERS IN THOSE AREAS. A MORE SUMMERLIKE PATTERN WILL FINALLY ARRIVE FOR THE HOLIDAY WEEKEND. A WARMING TREND WILL EXPERIENCED THROUGH THE WEEKEND AS THE POLAR JET WEAKENS AND REMAINS WELL TO THE NORTH AS HIGH PRESSURE BUILDS IN FROM THE SOUTHERN CONUS. TEMPERATURES WILL WARM 5 TO 10 DEGREES FOR SATURDAY WITH ADDITIONAL WARMING SUNDAY BRINGING HIGHS IN THE MID TO UPPER 90S IN THE LOWER ELEVATIONS EAST OF THE CONTINENTAL DIVIDE. WHILE CONDITIONS WILL BE DRY...STEEP MID LEVEL LAPSE RATES MAY HELP SET OFF A FEW HIGH BASED...MAINLY DRY THUNDERSTORMS ON SUNDAY AFTERNOON. THIS WEEKENDS WARMING WILL ACCELERATE THE MELTING OF THE REMAINING SNOWPACK KEEPING RIVERS AND STREAMS RUNNING HIGH AND SWIFT. A SIGNIFICANT FLOODING POTENTIAL WILL CONTINUE FOR MANY AREAS OF WESTERN AND CENTRAL WYOMING. PLEASE REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR MORE INFORMATION ON THE CURRENT STATE OF FLOODING IN THE AREA. .LONG TERM...MONDAY THROUGH FRIDAY MONDAY THE 4TH OF JULY LOOKS VERY WARM TO HOT WITH ISOLATED LATE AFTERNOON AND EVENING SHOWERS AND STORMS. GUSTY WIND WOULD BE MAIN THREAT ALONG WITH THE LIGHTNING. FROM TUESDAY THROUGH FRIDAY THE MODELS ARE INDICATING A PATTERN THAT WOULD BRING MID AND UPPER LEVEL MOISTURE INTO THE REGION. THE FLOW ALOFT IS FORECAST TO BE WEST SOUTHWEST OVER THE AREA AS THE UPPER HIGH IS ELONGATED ACROSS THE DESERT SOUTHWEST INTO THE SOUTHERN PLAINS. THERE IS FAIRLY GOOD MODEL AGREEMENT TO THIS FLOW PATTERN OVER THE LAST FEW DAYS. THIS MEANS THAT THERE WOULD BE A DAILY CHANCE OF SHOWERS AND STORMS OVER THE AREA. MOST LIKELY ON TUESDAY AND WEDNESDAY THE STORMS WILL BE HIGH BASED WITH GUSTY WIND THE MAIN THREAT. THE BIG ISSUE WILL BE SURFACE DEWPOINTS FROM WEDNESDAY NIGHT THROUGH FRIDAY. ONE WOULD THINK THAT THEY WOULD RISE OVER TIME WHICH WOULD BRING A HEAVY RAIN THREAT TO THE STRONGER STORMS. TEMPERATURES WILL ALSO BE A CHALLENGE TUESDAY THROUGH FRIDAY AS MORE CLOUDS WOULD TRANSLATE TO COOLER AFTERNOON HIGHS AND MILDER OVERNIGHT LOWS. HAVE MADE SOME ADJUSTMENTS TO REFLECT THIS THINKING. OVERALL HIGHS IN THE 70S AND 80S WITH A FEW LOWER 90S...OVERNIGHT LOWS IN THE 40S AND 50S WITH A FEW LOWER 60S. && .AVIATION... SCT-BKN MID CLOUDS WILL HANG ON TODAY INTO THIS EVENING AROUND KCOD...KWRL...KBYG AND KCPR WITH ISOLD SHRA AND POSSIBLY A TSRA. THESE AREAS WILL HAVE AN EASTERLY WIND COMPONENT TODAY...THE REMAINDER OF THE AREA WILL BE SOUTH TO WEST...THOUGH LIGHT. FEW-SCT CU IS EXPECTED IN THOSE AREAS. THE SKY CLEARS FRIDAY NIGHT ACROSS THE AREA. && .FIRE WEATHER... DRIER CONDITIONS CAN BE EXPECTED THIS WEEKEND AS A MORE SUMMERLIKE PATTERN SETS UP OVER THE WESTERN U.S. TEMPERATURES WILL WARM UP INTO THE MID TO UPPER 90S IN THE BASINS EAST OF THE CONTINENTAL DIVIDE BY SUNDAY WILL A CORRESPONDING DECREASE IN HUMIDITY. WIND WILL REMAIN LIGHT TO MILDLY BREEZY AT TIMES AS HIGH PRESSURE BUILDS INTO THE INTERMOUNTAIN WEST FROM THE SOUTH. THIS PATTERN WILL REMAIN INTO EARLY NEST WEAK. SIGNIFICANT SNOWPACK REMAINS ABOVE 9000 FEET IN MUCH OF THE AREA BUT GRASSES ARE RAPIDLY DRYING AT LOWER ELEVATION AND WITH LITTLE PRECIPITATION EXPECTED OVER THE NEXT FEW DAYS...THIS DRYING WILL CONTINUE. && .HYDROLOGY... RIVERS AND STREAMS WILL CONTINUE TO RUN VERY HIGH ACROSS THE AREA WITH SNOW CONTINUING TO MELT. TEMPERATURES WILL BE COOLER TODAY...BUT BEGIN TO WARM BACK UP OVER THE WEEKEND. THERE COULD BE A FEW SHOWERS OR THUNDERSTORMS OVER JOHNSON...NATRONA AND THE NORTHERN BIG HORN BASIN TODAY. DRY WEATHER IS THEN EXPECTED OVER THE WEEKEND. FLOOD WARNINGS CONTINUE ALONG THE WIND RIVER IN FREMONT COUNTY BETWEEN DUBOIS AND RIVERTON...AS WELL AS ALONG THE LITTLE WIND RIVER AT ITS CONFLUENCE WITH THE WIND RIVER. FLOOD WARNINGS ALSO CONTINUE FOR THE NOWOOD RIVER AND ITS TRIBUTARIES...INCLUDING SHELL CREEK...IN CENTRAL BIG HORN COUNTY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BERC LONG TERM...AR AVIATION...TWB FIRE WEATHER...BERC HYDROLOGY...TWB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT FRI JUL 1 2011 WYZ001>020-022>030-021200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT FRI JUL 1 2011 ...FLOOD WARNING FOR THE WIND RIVER FROM DUBOIS TO RIVERTON AND FOR SMALLER CREEKS AND RIVERS OF BIG HORN AND PARK COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT EXCESSIVE SNOWMELT DUE TO WARM TEMPERATURES WILL CONTINUE TO CAUSE RISING WATER LEVELS ON THE WIND RIVER FROM FROM DUBOIS THROUGH RIVERTON. FLOODING IS LIKELY IN LOW LYING AREAS ADJACENT TO THE WIND RIVER. OTHER FLOODING IS POSSIBLE ON SMALLER CREEKS AND RIVERS OF SOUTHEAST BIG HORN COUNTY AROUND MANDERSON...HYATTVILLE...AND SHELL AS WELL AS THE NORTH AND SOUTH FORKS OF THE SHOSHONE RIVER WEST OF CODY IN PARK COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT THROUGH THE HOLIDAY WEEKEND AS THE HIGH MOUNTAIN SNOWPACK CONTINUES TO MELT. THE WIND RIVER...SHOSHONE RIVER...GREEN RIVER...BLACKS FORK RIVER...NORTH FORK OF THE POPO AGIE...AND BIG HORN RIVER WILL BE MOST SUSCEPTIBLE TO THE HIGH RUNOFF. EXERCISE CAUTION NEAR FAST FLOWING RIVERS AS THE CURRENT WILL BE DANGEROUS AND DEBRIS WILL BE FLOWING IN THE CHANNEL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU. TEAM RIVERTON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
701 AM MDT FRI JUL 1 2011
WYZ011-011345-
SOUTHEAST JOHNSON COUNTY WY-
701 AM MDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY UNTIL 745
AM MDT...
AT 657 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF FORT RENO HISTORICAL SITE...OR
27 MILES NORTHEAST OF KAYCEE...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RURAL EASTERN JOHNSON COUNTY THROUGH 745 AM MDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4381 10602 4384 10629 4402 10628 4402 10601
4401 10600 4391 10599 4383 10600
TIME...MOT...LOC 1301Z 273DEG 19KT 4392 10615
C. BAKERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 752 AM MDT FRI JUL 1 2011 WYZ020-011430- NATRONA COUNTY LOWER ELEVATIONS WY- 752 AM MDT FRI JUL 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NATRONA COUNTY UNTIL 830 AM MDT... AT 748 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF GOLDENEYE RESERVOIR...OR 24 MILES NORTHWEST OF CASPER...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... ANTELOPE HILLS AND I25 MILE MARKER 200 AROUND 830 AM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND 218. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4303 10675 4321 10670 4334 10607 4283 10607 TIME...MOT...LOC 1352Z 282DEG 14KT 4310 10660 BRANHAM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
753 AM MDT FRI JUL 1 2011
WYZ010-011-011445-
NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY-
753 AM MDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY UNTIL 845
AM MDT...
AT 754 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 192 MILE MARKER 10...OR 9 MILES
EAST OF KAYCEE...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
SUSSEX AND STATE HWY 192 MILE MARKER 20 AROUND 825 AM MDT.
FORT RENO HISTORICAL SITE AROUND 845 AM MDT.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4363 10656 4381 10661 4418 10601 4409 10599
4364 10601
TIME...MOT...LOC 1354Z 259DEG 13KT 4374 10646
BRANHAMThe Riverton/Lander radar (KRIW), 178 km away, was scanning. The volume nearest the first event began at 17:21 UTC.
1 hail. Local standard time, as filed.
A severe thunderstorm produced quarter sized hail on the north side of Casper.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326025.